Help | FAQ
Single Citation Matcher
Batch Citation Matcher
- Eur Respir J 2000 Mar;15(3):627.
Eosinophilic pneumonia and respiratory failure associated
with venlafaxine treatment.
Fleisch MC, Blauer F,
Gubler JG, Kuhn M, Scherer TA.
Dept of Internal Medicine,
Triemli Hospital, Zurich, Switzerland.
Drugs are well known
causes of eosinophilic lung disease. In many patients, symptoms increase
slowly, pulmonary infiltrates and eosinophilia progress over weeks, and
resolve upon withdrawal of the offending agent. Rarely, the disease
presents like acute eosinophilic pneumonia with acute onset of symptoms
and rapidly progressing infiltrates which may be associated with
respiratory failure. This report describe a case of venlafaxine-induced
acute eosinophilic pneumonia causing respiratory insufficiency that
rapidly resolved upon institution of corticosteroid treatment. This
5-hydroxytryptamine and noradrenaline reuptake inhibitor was previously
not known to cause lung or peripheral blood eosinophilia. Considering
the increasing use of this class of medication physicians have to be
aware of this life-threatening and fully reversible
PMID: 10678647 [PubMed - indexed for